Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 5:01 PM CDT for Lewis County, Perry County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2002, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 3, 2002, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:10 PM CDT | Thunderstorm Wind 50 E | Hohenwald, TN | Sheriff reported a tree fell on a car. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 032201 SVRBNA TNC101-135-032230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 458 PM CDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LEWIS COUNTY IN TENNESSEE SOUTHEAST PERRY COUNTY IN TENNESSEE * UNTIL 530 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF HOHENWALD...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE BORDER OF LEWIS AND PERRY COUNTIES BY 515 PM THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ GIRODO LAT...LON 3545 8751 3563 8753 3563 8786 3540 8783
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:00 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 3, 2:00 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT WED JUL 3 2002 LATEST SURFACE ANALYSIS CONTINUES TO SHOW DOMINANT HIGH PRESSURE OVER THE SOUTHEAST US REGION...WITH MANY WEAK SMALL BOUNDARIES OF NOTE. INSTABILITY AND MOISTURE REMAIN QUITE PLENTIFUL...WITH UPPER LEVELS A BIT OF MOISTURE THAN TYPICAL OF SUMMER. TSTMS TO THIS POINT FEW AND FAR BETWEEN...WITH MOST FURTHER SOUTH. MODELS PROGGING AND FAIRLY SIGNIFICANT DRYING TREND IN THE MEAN-LAYER MOISTURE OVER NEXT TWO DAYS...WITH LEVELS BELOW H8 REMAINING WITH THE CUSTOMARY HIGHER RH. DRYING ACROSS THE MID-SOUTH LOOKING TO BE IN RESPONSE TO PRETTY WELL DEFINED LOW-LEVEL FEATURE FORMING DOWN NEAR THE GULF COAST TOWARD THE END OF THE PERIOD. GREAT LAKES/OH VALLEY REGION LOW-LEVEL HIGH EXPECTED TO DROP FURTHER SOUTH...WITH SUBSIDENCE ALOFT STRENGTHENING AS WELL. BOUNDARY SLIPPING FURTHER SOUTH WILL FOCUS BETTER FORCING NEAR THE GULF COAST THUS...OVERALL TRANSLATION FOR THE AREA IS FOR A DECREASE IN CONVECTION STARTING TONIGHT...THROUGH SATURDAY. PLAN TO LEAVE ONLY SLIGHT CHANCE POPS RUNNING TONIGHT THURSDAY AND FRIDAY. WILL LEAVE THURSDAY NIGHT AND FRIDAY NIGHT. LESS CONVECTION AND STRONGER RIDGING MEANING A SMALL INCREASE IN HIGH TEMPS. BNA 71/93/73/94 1212 CSV 66/87/66/89 1213 07 .BNA...NONE.
In the hours before
Local storm report, Jul 3, 12:17 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1217 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM MT JULIET TN WIND DAMAGE
07/03/02 WILSON PUBLIC REPORTED ROOF TAKEN
OFF A BRICK BUILDING. ROOF
LANDED ON A CAR. ALSO,
NEARBY HOME HAD ROOF TAKEN
OFF AN ADDITION TO A HOME.
TREE LIMBS DOWN. IT
OCCURRED NEAR CURD ROAD AND
MT JULIET ROAD.
KVLocal storm report, Jul 3, 1:20 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
120 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM LEBANON TN .75 INCH HAIL
07/03/02 WILSON SPOTTER REPORTED DIME SIZE
HAIL JUST WEST OF LEBANON.
0152 PM MT JULIET TN 58 MPH TSTM WIND GUST
07/03/02 WILSON WILSON COUNTY EMA REPORTED
TREES DOWN IN MT JULIET
AREA. POWER LINES DOWN NEAR
QUARRY ROAD.
0155 PM MT JULIET TN WIND DAMAGE
07/03/02 WILSON WEMA REPORTED ROOFS OFF
ROW OF STORES AROUND
LEBANON ROAD AND MT JULIET
ROAD.
KVLocal storm report, Jul 3, 4:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
420 PM CDT WED JUL 3 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0349 PM 8 N DICKSON TN 58 MPH TSTM WIND GUST
07/03/02 DICKSON 911 CENTER REPORTED A TREE
DOWN ON HIGHWAY 49.
0354 PM CLARKSVILLE TN WIND DAMAGE
07/03/02 MONTGOMERY 911 CENTER REPORTED POWER
LINES DOWN.
KVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 47 min |
| Jul 2, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jul 3, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Jul 3, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Jul 3, 1:10 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 50 min |
| Jul 3, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
| Jul 3, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Jul 3, 1:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 37 min |
| Jul 3, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 43 min |
| Jul 3, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jul 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 42 min |
| Jul 3, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jul 3, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 43 min |
| Jul 3, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.